Alert archive / Texas / Wind Advisories in 2013
Wind Advisory 2, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Jan 29, 2013, 3:08 AM CST for 8 counties in Texas; 7 counties in Oklahoma. It took effect at Jan 29, 2013, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2013, 3:08 AM CST (09:08 UTC)
- In effect from
- Jan 29, 2013, 12:00 PM CST
- Expired
- Jan 29, 2013, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Norman, OK
Counties Comanche County, OK, Cotton County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kiowa County, OK, Tillman County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 20 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 686 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 10.3
The text
As transmitted, in the capitals the NWS used until 2016.
919 WWUS74 KOUN 290908 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 308 AM CST TUE JAN 29 2013 OKZ033>038-044-TXZ083>090-292115- /O.NEW.KOUN.WI.Y.0002.130129T1800Z-130130T0000Z/ HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...HOLLIS...MANGUM...HOBART...ALTUS... FREDERICK...LAWTON...WALTERS...QUANAH...CHILLICOTHE...CROWELL... VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA 308 AM CST TUE JAN 29 2013 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * TIMING: WINDS WILL INCREASE EARLY THIS AFTERNOON AND PERSIST THROUGH EARLY THIS EVENING. * WINDS: SUSTAINED SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS NEAR 50 MPH. * IMPACTS: STRONG CROSS WINDS OVER ROADWAYS CAN MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY ALSO INHIBIT VISIBILITY. SECURE OUTDOOR OBJECTS THAT ARE NOT ANCHORED OR TIED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
1 follow-up statement
487 WWUS74 KOUN 292046 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 246 PM CST TUE JAN 29 2013 OKZ033>038-044-TXZ083>090-300000- /O.CON.KOUN.WI.Y.0002.000000T0000Z-130130T0000Z/ HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...HOLLIS...MANGUM...HOBART...ALTUS... FREDERICK...LAWTON...WALTERS...QUANAH...CHILLICOTHE...CROWELL... VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA 246 PM CST TUE JAN 29 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING: WINDS WILL REMAIN STRONG AND GUSTY FROM THE SOUTHWEST AND WEST THROUGH THE AFTERNOON...BEFORE DIMINISHING LATE THIS AFTERNOON AND EARLY EVENING. * WINDS: SUSTAINED SOUTHWEST WINDS 25 TO 30 MPH WITH GUSTS OVER 40 MPH. * IMPACTS: STRONG CROSS WINDS OVER ROADWAYS CAN MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE OUTDOOR OBJECTS THAT ARE NOT ANCHORED OR TIED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OUTSIDE. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jan 28, 11:22 PM CST, 3 hours 46 minutes earlier.
Area forecast discussion, Jan 28, 11:22 PM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1122 PM CST MON JAN 28 2013 .AVIATION... 06Z TAFS... LOW CLOUDS WILL DEVELOP OVERNIGHT WITH MVFR/IFR CEILINGS POSSIBLE. SCATTERED SHOWERS/STORMS ALSO EXPECTED TO DEVELOP OVERNIGHT INTO TUESDAY MORNING ACROSS PARTS OF SOUTHERN/CENTRAL OK AND WESTERN NORTH TX. SOME OF THE STORMS MAY PRODUCE BRIEF STRONG VARIABLE WIND GUSTS. RAIN SHOWERS WILL THEN BE POSSIBLE TUES AFTN/EVENING ACROSS NORTHERN PARTS OF AREA. RAIN/STORM CHANCES TOO LOW IN SOME LOCATIONS FOR MENTION IN TAFS. && .PREV DISCUSSION... /ISSUED 735 PM CST MON JAN 28 2013/ UPDATE... NO MAJOR CHANGES TO THE CURRENT FORECAST. WILL BACK OFF A BIT ON PRECIP CHANCES THIS EVENING... WITH CHANCES INCREASING LATE TONIGHT AND ESPECIALLY DURING THE FIRST PART OF THE DAY ON TUESDAY. WITH HIGH PRECIP CHANCES IN THE FORECAST FOR PART OF WHERE WE CURRENTLY HAVE A FIRE WEATHER WATCH WILL LEAVE IT A WATCH AND NOT UPGRADE AT THIS POINT. IF PRECIP DOES NOT OCCUR... HIGHLY LIKELY THAT AN UPGRADE TO WARNING WILL BE NEEDED. PREV DISCUSSION... /ISSUED 517 PM CST MON JAN 28 2013/ AVIATION... 0Z TAFS... CLOUDS WILL INCREASE AGAIN TONIGHT WITH CEILINGS LOWERING TO IFR. SCATTERED SHOWERS/STORMS WILL ALSO DEVELOP LATER TONIGHT INTO TUES MORNING ACROSS PARTS OF OK/WESTERN NORTH TX. SOME OF THE STORMS COULD PRODUCE STRONG AND VARIABLE WINDS. RAIN SHOWERS WILL THEN BE POSSIBLE ACROSS NORTHERN AND PARTS OF CENTRAL OK TUES AFTERNOON. WITH THE SCATTERED AND BRIEF NATURE OF THE ACTIVITY... CHANCES ARE CURRENTLY TOO LOW FOR MENTION OF STORMS/RAIN AT SOME OF THE TAF SITES. PREV DISCUSSION... /ISSUED 351 PM CST MON JAN 28 2013/ DISCUSSION... VERY WARM AND MOIST AIR MASS ACROSS THE SOUTHERN PLAINS FOR LATE JANUARY. LONG WAVE TROUGH...EXTENDING FROM THE NORTHERN ROCKIES INTO THE SOUTHWESTERN US...WILL PUSH EAST ACROSS THE SOUTHERN PLAINS/CENTRAL US TUESDAY INTO TUESDAY NIGHT. DECENT CAP BELOW 8H SHOULD GRADUALLY ERODE TONIGHT INTO TUESDAY WITH RATHER SUBSTAINTIAL HEIGHT FALLS. VERY STRONG SHEAR...ESPECIALLY ACROSS EASTERN HALF OF FA...AND WEAK/MODERATE INSTABILITY WILL SUPPORT A RISK OF SEVERE STORMS OVERNIGHT INTO TUESDAY AFTERNOON. 0-1 KM HELICITY AND LOW LEVEL CAPE VALUES WILL ALSO SUPPORT A RISK OF A TORNADO OR TWO...ESPECIALLY BETWEEN 9-15Z TUESDAY. MODELS MOVE BETTER RISK OF SEVERE STORMS INTO EASTERN AND SOUTHEAST OKLAHOMA BY EARLY AFTERNOON. AS THE TROUGH MOVES ACROSS THE FA...SCATTERED SHOWERS WILL BE POSSIBLE NEAR AND BEHIND AN ADVANCING COLD FRONT. RATHER STRONG WINDS AND LOW HUMIDITY ACROSS SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS WILL ELEVATE FIRE DANGER BY TUESDAY AFTERNOON. WINDS SHOULD DECREASE A LOT AS SUNSET APPROACHES TUESDAY...BUT WINDS WILL REMAIN GUSTY AS A FRONT PUSHES SOUTHWARD. NORTHWEST FLOW ALOFT WEDNESDAY INTO THE WEEKEND WILL PROVIDE DRY WEATHER WITH A SHOT OF COLD AIR THURSDAY INTO FRIDAY. SOUTH WINDS AND WARMER TEMPERATURES WILL RETURN BY SUNDAY. ANOTHER FRONT MAY MOVE ACROSS THE AREA AROUND MONDAY OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 64 69 34 49 / 40 60 20 10 HOBART OK 55 64 31 49 / 20 10 10 10 WICHITA FALLS TX 64 73 33 54 / 40 60 0 0 GAGE OK 48 55 21 47 / 10 40 30 0 PONCA CITY OK 63 66 30 46 / 30 60 30 10 DURANT OK 65 75 43 55 / 40 80 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...FIRE WEATHER WATCH TUESDAY AFTERNOON FOR OKZ033>038-044. TX...FIRE WEATHER WATCH TUESDAY AFTERNOON FOR TXZ083>090. && 30/25/25
Hazardous weather outlook, Jan 28, 7:00 PM CST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
700 PM CST MON JAN 28 2013
OKZ004>048-050>052-TXZ083>090-291130-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
700 PM CST MON JAN 28 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AFTER 2 AM... MAINLY
ALONG AND EAST OF I-44...AND ACROSS WESTERN NORTH TEXAS.
THERE IS A LOW CHANCE FOR THUNDERSTORMS THIS EVENING EAST OF A
CROWELL TEXAS TO HOBART OKLAHOMA TO BLACKWELL OKLAHOMA LINE.
HOWEVER... NO SEVERE WEATHER IS ANTICIPATED WITH ANY ACTIVITY
DURING THE EVENING HOURS.
DISCUSSION...
VERY MOIST CONDITIONS WILL CONTINUE ACROSS THE REGION THROUGH
TONIGHT. A FEW SHOWERS AND ISOLATED STORMS MAY DEVELOP THIS EVENING...
BUT CHANCES WILL INCREASE AFTER 2 AM TONIGHT AS A STRONG LOW
PRESSURE SYSTEM APPROACHES THE REGION.
THE MAIN HAZARD WITH ANY SEVERE STORM THROUGH 7 AM TUESDAY WOULD
BE HAIL UP TO THE SIZE OF PING PONG BALLS. DAMAGING WINDS UP TO 65 MPH
ARE POSSIBLE AS WELL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY JAN 29.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP EARLY TUESDAY
MORNING THROUGH TUESDAY AFTERNOON MAINLY ALONG AND EAST OF I-44 AS A
STRONG LOW PRESSURE SYSTEM AND AN ACCOMPANYING COLD FRONT QUICKLY MOVE
THROUGH THE REGION.
THE MAIN HAZARDS WITH ANY SEVERE THUNDERSTORM WILL BE HAIL UP TO THE
SIZE OF HALF DOLLARS AND DAMAGING WINDS UP TO 65 MPH. THERE IS A LOW
POTENTIAL FOR TORNADOES AS WELL. THE POTENTIAL FOR SEVERE STORMS WILL
CONTINUE THROUGH NOON ON TUESDAY.
OTHER HAZARDOUS WEATHER...
VERY HIGH TO EXTREME WILDFIRE POTENTIAL WILL LIKELY DEVELOP
ACROSS WESTERN NORTH TEXAS AND SOUTHWESTERN OKLHAOMA TUESDAY
AFTERNOON DUE TO A COMBINATION OF WINDY CONDITIONS...LOW HUMIDITY...
AND WARM TEMPERATURES. A FIRE WEATHER WATCH IS IN EFFECT FOR THESE AREAS.
STRONG WINDS WITH GUSTS OVER 40 MPH ARE POSSIBLE TUESDAY AFTERNOON
ACROSS WESTERN NORTH TEXAS AND SOUTHWESTERN OKLAHOMA. A WIND ADVISORY
MAY BE NECESSARY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM TUESDAY.
MBS/30The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 3:14 AM CST | Red Flag Warning | OUN | Archer, Baylor, Clay, Foard, Hardeman, Knox and 2 more | 11 hr |
| Jan 29, 11:42 AM CST | Severe Thunderstorm Warning | OUN | Clay | 33 min |
| Jan 29, 4:48 AM CST | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer, Washita | 42 min |
| Jan 29, 5:18 AM CST | Special Weather Statement | OUN | Kingfisher | 27 min |
| Jan 29, 5:30 AM CST | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Custer, Kingfisher, Washita | 45 min |
| Jan 29, 5:43 AM CST | Special Weather Statement | OUN | Garfield | 32 min |
| Jan 29, 5:55 AM CST | Special Weather Statement | OUN | Kay | 20 min |
| Jan 29, 6:11 AM CST | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 64 min |
| Jan 29, 6:14 AM CST | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan, Noble, Payne | 61 min |
| Jan 29, 7:16 AM CST | Severe Thunderstorm Warning | OUN | Noble, Payne | 14 min |
| Jan 29, 8:07 AM CST | Special Weather Statement | OUN | Comanche, Cotton | 23 min |
| Jan 29, 8:40 AM CST | Special Weather Statement | OUN | Comanche, Cotton, Grady | 35 min |
| Jan 29, 9:03 AM CST | Special Weather Statement | OUN | Grady, Oklahoma | 27 min |
| Jan 29, 9:11 AM CST | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma, Payne | 34 min |
| Jan 29, 9:19 AM CST | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, Lincoln, Logan, McClain and 1 more | 41 min |
| Jan 29, 9:20 AM CST | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Stephens | 40 min |
| Jan 29, 9:34 AM CST | Areal Flood Advisory | OUN | Oklahoma | 116 min |
| Jan 29, 10:04 AM CST | Areal Flood Advisory | OUN | Lincoln, Payne | 116 min |
| Jan 29, 10:15 AM CST | Special Weather Statement | OUN | Lincoln | 45 min |
| Jan 29, 10:21 AM CST | Special Weather Statement | OUN | Jefferson | 24 min |
| Jan 29, 10:35 AM CST | Special Weather Statement | OUN | Johnston, Marshall | 25 min |
| Jan 29, 10:49 AM CST | Special Weather Statement | OUN | Lincoln, Pottawatomie | 41 min |
| Jan 29, 10:51 AM CST | Severe Thunderstorm Warning | OUN | Garvin, Stephens | 24 min |
| Jan 29, 10:54 AM CST | Special Weather Statement | OUN | Coal, Johnston | 36 min |
| Jan 29, 11:26 AM CST | Special Weather Statement | OUN | Jefferson, Stephens | 34 min |
| Jan 29, 3:18 PM CST | Special Weather Statement | OUN | Bryan | 27 min |
Nearby
Wind Advisories in Texas, 2013Wind Advisories in Oklahoma, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.